Alert archive / California / Freeze Warnings in 2012

Freeze Warning 7, NWS Los Angeles, CA

November 13, 2012

NWS Los Angeles, CA issued this freeze warning at Nov 13, 2012, 2:07 PM PST. It took effect at Nov 14, 2012, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2012, 2:07 PM PST (22:07 UTC)
In effect from
Nov 14, 2012, 12:00 AM PST
Expired
Nov 14, 2012, 8:00 AM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WWUS76 KLOX 132207
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 PM PST TUE NOV 13 2012


CAZ059-140630-
/O.NEW.KLOX.FZ.W.0007.121114T0800Z-121114T1600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
207 PM PST TUE NOV 13 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST WEDNESDAY.

* TEMPERATURES...DROPPING INTO THE LOW TO MID 20S AFTER MIDNIGHT.
  THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 7 AM PST.

* IMPACTS...ROADWAYS MAY BECOME GLAZED MAKING DRIVING HAZARDOUS. 
  SIGNIFICANT DAMAGE TO CROPS AND SENSITIVE PLANTS IS POSSIBLE. 
  ANIMALS THAT ARE LEFT OUTDOORS WITH NO PROTECTION MAY SUFFER 
  SIGNIFICANT INJURIES. PIPES THAT ARE EXPOSED TO THE ELEMENTS 
  MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. WHEN POSSIBLE BRING PETS AND SENSITIVE PLANTS
INDOORS AND ENSURE PIPES EXPOSED TO THE ELEMENTS ARE WRAPPED OR
OTHERWISE PROTECTED.

&&

$$

CAZ037-140630-
/O.NEW.KLOX.FR.Y.0016.121114T0800Z-121114T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
207 PM PST TUE NOV 13 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST WEDNESDAY.

* TEMPERATURES...DROPPING INTO THE MID 20S TO LOWER 30S AFTER
  MIDNIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. WHEN POSSIBLE BRING
PETS AND SENSITIVE PLANTS INDOORS.

&&

$$

MW
2 follow-up statements
873 
WWUS76 KLOX 140601
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1001 PM PST TUE NOV 13 2012

CAZ059-141600-
/O.CON.KLOX.FZ.W.0007.121114T0800Z-121114T1600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1001 PM PST TUE NOV 13 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST WEDNESDAY...

* TEMPERATURES...DROPPING INTO THE LOW TO MID 20S AFTER 
  MIDNIGHT. THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 3 AM AND 
  7 AM PST.

* IMPACTS...ROADWAYS MAY BECOME GLAZED MAKING DRIVING HAZARDOUS. 
  SIGNIFICANT DAMAGE TO CROPS AND SENSITIVE PLANTS IS POSSIBLE. 
  ANIMALS THAT ARE LEFT OUTDOORS WITH NO PROTECTION MAY SUFFER 
  SIGNIFICANT INJURIES. PIPES THAT ARE EXPOSED TO THE ELEMENTS 
  MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. WHEN POSSIBLE BRING PETS AND SENSITIVE PLANTS
INDOORS AND ENSURE PIPES EXPOSED TO THE ELEMENTS ARE WRAPPED OR
OTHERWISE PROTECTED.

&&

$$

CAZ037-141600-
/O.CON.KLOX.FR.Y.0016.121114T0800Z-121114T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
1001 PM PST TUE NOV 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST WEDNESDAY...

* TEMPERATURES...DROPPING INTO THE MID 20S TO LOWER 30S AFTER 
  MIDNIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. WHEN POSSIBLE
BRING PETS AND SENSITIVE PLANTS INDOORS.

&&

$$

RAT
213 
WWUS76 KLOX 141554
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
754 AM PST WED NOV 14 2012


CAZ059-141700-
/O.EXP.KLOX.FZ.W.0007.000000T0000Z-121114T1600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
754 AM PST WED NOV 14 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...


$$

CAZ037-141700-
/O.EXP.KLOX.FR.Y.0016.000000T0000Z-121114T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
754 AM PST WED NOV 14 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Nov 13, 2:00 PM PST, 7 minutes earlier.

Area forecast discussion, Nov 13, 2:00 PM PST, 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PST TUE NOV 13 2012

.SYNOPSIS...

THE OFFSHORE WINDS WILL CONTINUE INTO WEDNESDAY FOR ABOVE NORMAL
AFTERNOON TEMPERATURES. A LOW PRESSURE SYSTEM WILL APPROACH ON
THURSDAY TO BRING OFF AND ON SHOWERS FROM LATE THURSDAY THROUGH
MONDAY. THE TEMPERATURES WILL DIP ON THURSDAY...THEN DROP TO BELOW
NORMAL OVER THE WEEKEND AND INTO NEXT TUESDAY.

&&

.SHORT TERM (TODAY-FRI)...GRADIENTS STARTING TO TREND A BIT ONSHORE
THIS AFTERNOON BUT NOT HAVING ANY IMPACT YET AS TEMPERATURES HAVE
JUMPED INTO THE LOWER 80S EVEN ACROSS SOME OF THE COASTAL ZONES.
MOST COAST/VALLEY AREAS SHOULD SEE SOME DROP IN HIGHS WEDNESDAY WITH
AN EARLIER SEA BREEZE BUT STILL A GOOD 5-10 DEGREES ABOVE NORMAL FOR
MOST AREAS. ONE LAST NIGHT OF FROST/FREEZE PRODUCTS FOR INTERIOR SLO
COUNTY AND THE ANTELOPE VALLEY WITH TEMPERATURES AGAIN DROPPING INTO
THE 20S.

FORECAST GETS DIFFICULT THU AND REMAINS THAT WAY THROUGH EARLY NEXT
WEEK AS A SERIES OF TROFS SPLIT OVER THE ERN PACIFIC SENDING SYSTEMS
OF MOSTLY LIGHT INTENSITY INTO SO CAL. IMPACTS HERE ARE EXPECTED TO
BE MINIMAL REGARDLESS OF HOW THE PATTERN EVOLVES AS THERE ISN'T A
LOT OF MOISTURE, COLD AIR, OR DYNAMICS TO REALLY GENEATE MUCH IN THE
WAY OF PRECIP. TIMING EACH OF THESE LITTLE WAVES IS REALLY TRICKY AS
WELL, HENCE THE RATHER LONG STRETCH OF LOW POPS IN THE FORECAST.

THE FIRST SHOT OF PRECIP IS EXPECTED TO BE LATE THU INTO EARLY FRI
AS A LITTLE DIFLUENT FLOW DEVELOPS ALOFT AND GENERATES SOME LIFT TO
HELP PRODUCE SOME LIGHT SHOWERS OUT OF THE INCREASING MID LEVEL
MOISTURE FROM THE SOUTHWEST. 12Z NAM WAS REALLY EXCITED ABOUT THIS
INITIAL SHOT OF RAIN BUT GLAD TO SEE THE 18Z BACK OFF AS IT REALLY
DID SEEM TO BE MORE OF A MID LEVEL VIRGA/SPRINKLES/LIGHT SHOWERS
SORT OF SCENARIO.

FAIRLY SIGNIFICANT MODEL DIFFERENCES ON TIMING REALLY START TO SHOW
UP FROM FRIDAY ON MAKING THE REST OF THE FORECAST VERY LOW
CONFIDENCE. GENERALLY FOLLOWED THE GFS/EC SOLUTIONS AND BOTH OF
THOSE SHOW A WEAK FRONTAL BOUNDARY SLOWLY MOVING THROUGH THE AREA
FRIDAY, BUT AGAIN NOT A WHOLE LOT TO WORK WITH IN TERMS OF ENERGY.
WILL PROBABLY HAVE TO RELY ON UPSLOPE EFFECTS TO GENERATE LIFT AND
THERE ISN'T A LOT OF THAT EITHER. BUT ENOUGH TO WARRANT LOW TO
MEDIUM POPS THROUGH FRIDAY WITH THE BEST CHANCES FROM SBA NORTH.

.LONG TERM (SAT-TUE)...PRETTY MUCH THE SAME IDEA SAT THROUGH EARLY
MONDAY. RIGHT NOW THE EC/GFS SOLUTIONS FAVORING EARLY SATURDAY
MORNING AND THEN AGAIN SATURDAY NIGHT/EARLY SUNDAY AS BEST CHANCES
FOR PRECIP, WITH AGAIN THE BEST CHANCES NORTH OF SBA. BUT GIVEN THE
HIGH DEGREE OF UNCERTAINTY IT'S HARD TO SAY WITH ANY SORT OF
CONFIDENCE. AGAIN, MINIMAL IMPACTS EITHER WAY. MAINLY JUST SCATTERED
LIGHT SHOWERS, VERY HIGH SNOW LEVELS, NOT MUCH WIND, NO CONVECTION,
RAIN AMOUNTS PROBABLY A HALF INCH OR LESS FOR THE CENTRAL COAST AND
UNDER A QUARTER INCH LA/VENTURA COUNTIES.

WE START TO TRANSITION TO A DRIER NORTHWEST FLOW LATE SUNDAY INTO
MONDAY. THE TAIL END OF A SYSTEM MAY CLIP THE CENTRAL COAST MONDAY
AFTERNOON, OTHERWISE CLOUDS SHOULD BE DECREASING EARLY NEXT WEEK
WITH A SLOW WARMING TREND.

&&

.AVIATION...13/1800Z...
HIGH CONFIDENCE IN VFR CONDS FOR ALL TAF SITES THROUGH THE PERIOD.

KLAX...HIGH CONFIDENCE IN 18Z TAF.

KBUR...HIGH CONFIDENCE IN 18Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
FREEZE WARNING (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...MW
AVIATION...SMITH
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 13, 9:07 AM PST, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
907 AM PST TUE NOV 13 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-141400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
907 AM PST TUE NOV 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THE COMBINATION OF GUSTY WINDS AND VERY LOW HUMIDITIES IN THE
MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THE SANTA
MONICA RANGE AND THE SANTA CLARITA VALLEY WILL CAUSE CRITICAL FIRE
DANGER THROUGH THIS EVENING...WITH HEIGHTENED FIRE CONCERNS
ELSEWHERE. AREAS OF FROST ARE POSSIBLE AGAIN TONIGHT ACROSS INTERIOR
SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

AREAS OF FROST ARE POSSIBLE AGAIN WEDNESDAY MORNING ACROSS INTERIOR
SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:07 PM PSTFrost AdvisoryLOX18 hr

Nearby

Freeze Warnings in California, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.